I took all of them & now he put me on Clindamycin 300 mg. I wasn't feeling better with the first antibiotic. So he switched it. What is the difference? Is the Clindamycin stronger? My Doctor says why I am in so much pain is because I have a sinus infection. But he never really checked me out. I don't have any symptoms of sinus issues. Can you have a sinus infection with no symptoms? My Doctor told me stress caused all this. He treats me like I'm crazy. Gosh I hate Doctors sometimes. They just don't care anymore. I spend so much money for nothing. Anyways 2 weeks on this new antibiotic which I have never taken. Smoovechic
I understand your frustration, but we have to trust them, let them go through their little routines until they figure out what's really wrong with us. Take the Amoxi as directed and be sure to take it until it's gone. Be patient (no pun) with your Dr, it's hard sometimes but we must.
Hello, smoove. I think your doctor is on target. I get sinus infections that don't present outer symptoms. Number one check I do is take two fingertips and tap,on the boney arch right below the eyes and the middle of the forehead right above the eyes. If it hurts, there is fluid and some type of infection. An X-ray or scan would confirm this, but expensive and done after exhausting other options. Of course, sore teeth or face, fever, green discharge, are other symptoms.
Sinus infections can be due to viral, bacterial or fungal. When bacterial, they can be anaerobic or aerobic. All of these are treated differently. It is not so much a matter of a stronger medication but of a specific medication to get your particular infection under control. Different antibiotic treatments effect different groups. Amoxicillin is usually first as it is a broad spectrum: kills a lot of different bacteria. If that doesn't do it they move on.
That's my primer on antibiotics. Does that help? these can take a long time to improve. Ignoring it will cause an even longer recovery, even a brain abcess. So am glad you are continuing to receive treatment. Hang in there. It will improve. Keep going back until it does.there are other treatments but you don't want to go through those. Can be painful. And an infection that is not properly cleared will keep,coming back. Hope you get better soon. Karen
I'm sorry for what you are going through. I can thoroughly understand what you are enduring. I have stayed with a doctor too long, who didn't believe me either, and basically insisted on a certain drug. I took Levaquin for 5 days and became fairly disabled and have had great pain. I hope you can find a doctor that both listens and believes you! The Levaquin had an FDA Black Box warning for severe side affects, but I was never told about this. I know there can be side affects to about everything, but I'm definitely going to read the handouts that come with the medications now. Take care. C.E.
You said you had cheek pain, that is a symptom of sinus infection. Antibiotics of different classes work on different bacteria. In this case he gave you the one that would work on a large percentage of patients, but obviously not yours. Then he had to go to a different class of antibiotics. Even with a culture, finding the appropriate antibiotic isn't always the first choice.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 2 May 2012 • 2 answers
Posted 20 Nov 2014 • 1 answer
Posted 18 Dec 2014 • 10 answers
Posted 13 Feb 2016 • 6 answers
Posted 2 Jul 2016 • 1 answer